Ask an expert
Question

01 Dec 2020

Possible allergic reaction or skin issue
So I got this bad cyst on the right side of my lower vagina in August. I spent 6 days in the hospital getting IV antibiotics. They surgically drained the cyst and sent me home on a 10 day course of PO antibiotics. Since then I've had recurrent swelling to the area. I went back to the ER late October and they found I had a yeast infection from the antibiotics back in August and sent me home with Diflucan. Symptoms seemed to go away for a couple of weeks but soon came back worse than ever. I figured it was a severe yeast infection but after a visit to my obgyn, tests came back negative for yeast, BV, trichomoniasis, and STDs. I have another appointment in a few days but doctors seem to be at a loss. One said it may be an allergic reaction to something but I have been using the same soap, detergent, etc. I switched to cotton underwear, stopped shaving, and have been doing sitz baths daily. I'm getting scared because no one knows what this is and it seems like my normalcy in completely gone. Symptoms include swelling localized to the right side of my vagina, soreness and pain (throbbing at times). Please help me, what could this be?
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9326 votes
No
67% - 18761 votes
Vote